MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Hypoxia (1918); Myocardial Infarction (1969); Neurological Deficit/Dysfunction (1982); Tachycardia (2095); Stenosis (2263); Heart Failure/Congestive Heart Failure (4446)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that the procedure was performed on (b)(6) 2019, to treat a target lesion in the heavily calcified mid left anterior descending (lad) artery.The 2.75 x 38 mm xience sierra stent was implanted, treating the target lesion.On (b)(6) 2020, the patient began to experience shortness of breath (sob) and presented to the emergency department with sob, tachycardia, hypoxia and altered mental status.The patient was placed on bilevel positive airway pressure (bipap), and the patient¿s condition improved with oxygenation.Electrocardiogram noted changes and troponin levels were elevated.In-stent restenosis of 90% was noted in the proximal lad.The patient was admitted to the cath lab with st elevation myocardial infarction equivalent.Two drug eluting stents were implanted in the proximal lad, and three additional drug eluting stents were implanted in the proximal to mid right coronary artery (rca).No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of stenosis and myocardial infarction are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
Subsequent to the final mdr, additional information was provided.The patient was re-hospitalized with elevated right heart pressure with significant volume overload [heart failure].The patient was placed on bilevel positive airway pressure (bipap), and the patient¿s condition improved with oxygenation, and later weaned to room air.Intervention was performed to treat restenosis in the left anterior descending artery and the patient condition resolved on (b)(6) 2020.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10744358
Report Number2024168-2020-08947
Device Sequence Number16895695
Product Code NIQ
UDI-Device Identifier08717648227301
UDI-Public08717648227301
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2020
Device Model Number1550300-38
Device Catalogue Number1550275-38
Device Lot Number9021141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2020
Supplement Date Received by Manufacturer11/13/2020
04/12/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/04/2020
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age29 YR
Patient Weight61